MAUDE Adverse Event Report: SEASPINE INC. MARINER PEDICLE SCREW SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

SEASPINE INC. MARINER PEDICLE SCREW SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 41-1000
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Ct confirming the event was received.Dhr review and product investigation cannot be completed as the product has not been returned because the device was discarded by the hospital.It is unknown if the patient complied with post-op care instructions.There was no report that the patient sustained an impact/trauma of some sort.Patient was refixated to correct the problem.Review of labeling notes: "intraoperative warnings.If the construct contains screws, prior to soft tissue closure, recheck all screws to ensure they are tightened.Failure to do so may cause loosening of the other components.Postoperative warnings: the patient should be advised to limit and restrict physical activities, especially lifting and twisting motions and any type of sport participation.The patient should be advised that implants may bend, break or loosen despite restriction in activity.Possible adverse events: bending, disassembly or fracture of implant and components.Loosening of spinal fixation implants may occur due to inadequate initial fixation, latent infection, and/or premature loading, possibly resulting in bone erosion, migration or pain.Postoperative fracture due to trauma, defects or poor bone stock." the root cause of this event cannot be determined.No conclusions can be drawn.
 
Event or Problem Description
Spinal fusion was performed from l2-s1 on (b)(6) 2017 and patient was instrumented with posterior fixation.On (b)(6) 2017 the left s1 set screw loosened and rod dislodged from the s1 bone screw.The patient was revised and larger bone screw was implanted and the construct was fixated.Device was discarded by the hospital.

Brand Name
MARINER PEDICLE SCREW SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
SEASPINE INC.
5770 armada drive
carlsbad CA 92008
MDR Report Key7347167
Report Number3012120772-2018-00006
Device Sequence Number18841088
Product Code NKB
UDI-Device Identifier10889981065065
UDI-Public10889981065065
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K160902
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number41-1000
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/27/2018
Initial Report FDA Received Date03/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1